MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U357564
Medical Device Problem Codes Deflation Problem (1149); Difficult to Insert (1316); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 07/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly had difficulty being deflated and failed to be inserted through the sheath at the second attempt.It was further reported that another device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultraverse 035 pta dilatation catheter connected to an unknown inflation device has been received for the evaluation.On the visual evaluation, the returned unknown introducer sheath was noted to have a damage at the distal tip and it was also examined under the microscopic observation.No other anomalies were noted.On the functional evaluation, an in-house guidewire lumen and an in-house introducer sheath were flushed, balloon was loaded onto the guidewire, then inserted into the introducer sheath without issue.On further, the balloon was inflated with the returned inflation device, maintained pressure without issue.The balloon deflated approximately at five seconds without issue and retracted from introducer sheath with out any issue.No other functional testing was performed.Therefore the investigation for the reported deflation issue was unconfirmed as the balloon was deflated successfully without any issue and the deflation time was within the product specification limit.The investigation for the reported difficult to insert and device-device incompatibility was unconfirmed as the balloon was successfully inserted into the sheath without any issue.A definitive root cause for the reported deflation issue, difficult to insert and the device-device incompatibility could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 07/2023),.

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12445058
Report Number2020394-2021-01639
Device Sequence Number3382807
Product Code LIT
UDI-Device Identifier00801741092954
UDI-Public(01)00801741092954
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357564
Device Catalogue NumberU357564
Device Lot NumberCMEV0180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1